Skip to main content

Nonpolyhedral proof of the Michael finite-dimensional selection theorem

Abstract

We suggest a new method of proving the Michael finite-dimensional selection theorem. Using it, we prove a new selection theorem.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    S. Ageev, Non-Polyhedral Proof of Uspenskij’s Selection Theorem, preprint (2001).

  2. 2.

    F. D. Ancel, “The role of countable dimensionality in the theory of cell-like relations,” Trans. Amer. Math. Soc., 287, 1–40 (1985).

    MATH  Article  MathSciNet  Google Scholar 

  3. 3.

    C. Bessaga and A. Pelchinskii, Selected Topics in Infinite-Dimensional Topology, PWN, Warsaw (1975).

    MATH  Google Scholar 

  4. 4.

    M. Bestvina and J. Mogilskii, “Characterizing certain incomplete infinite-dimensional absolute retracts,” Michigan Math. J., 33, 291–313 (1986).

    MATH  Article  MathSciNet  Google Scholar 

  5. 5.

    J. Dugundji and E. Michael, “On local and uniformly local topological properties,” Proc. Amer. Math. Soc., 7, 304–308 (1956).

    MATH  Article  MathSciNet  Google Scholar 

  6. 6.

    R. Engelking, General Topology, Heldermann, Berlin (1988).

    Google Scholar 

  7. 7.

    S. T. Hu, Theory of Retracts, Wayne State Univ. Press (1965).

  8. 8.

    J. L. Kelley, General Topology, Grad. Texts Math., Vol. 27, Springer, Berlin (1975).

    Google Scholar 

  9. 9.

    E. Michael, “Continuous selections. I,” Ann. Math. (2), 63, 361–382 (1956).

    Article  MathSciNet  Google Scholar 

  10. 10.

    E. Michael, “Continuous selections. II,” Ann. Math. (2), 64, 562–580 (1956).

    Article  MathSciNet  Google Scholar 

  11. 11.

    E. Michael, “Continuous selections. III,” Ann. Math. (2), 65, 375–390 (1957).

    Article  MathSciNet  Google Scholar 

  12. 12.

    D. Repovš and P. V. Semenov, Continuous Selections of Multivalued Mappings, Kluwer Academic (1998).

  13. 13.

    C. P. Rourke and B. J. Sanderson, Introduction to Piece-Wise Linear Topology, Springer (1982).

  14. 14.

    P. V. Semenov and E. V. Shchepin, “On universality of the zero-dimensional selection theorem,” Funkts. Anal. Prilozhen., 26, No. 2, 105–108 (1992).

    Article  MathSciNet  Google Scholar 

  15. 15.

    E. V. Shchepin and N. B. Brodskij, “Selections of filtered multivalued mappings,” Tr. Mat. Inst. Steklov, 212, 218–239 (1996).

    Google Scholar 

  16. 16.

    V. V. Uspenskij, “A selection theorem for C-spaces,” Topology Appl., 85, 351–374 (1998).

    MATH  Article  MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Additional information

__________

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 11, No. 4, pp. 3–22, 2005.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Ageev, S.M. Nonpolyhedral proof of the Michael finite-dimensional selection theorem. J Math Sci 144, 4367–4379 (2007). https://doi.org/10.1007/s10958-007-0274-3

Download citation

Keywords

  • Closed Subset
  • Open Cover
  • General Topology
  • Normed Linear Space
  • Continuous Selection